Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

September 5, 2021Bolivar County, Mississippi

NWS Jackson, MS issued this special weather statement at Sep 5, 2021, 3:18 PM CDT for Bolivar County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2021, 3:18 PM CDT (20:18 UTC)
Expired
Sep 5, 2021, 4:15 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 174 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1246 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS84 KJAN 052018
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
318 PM CDT Sun Sep 5 2021
 
MSZ018-034-052115-
Washington MS-Bolivar MS-
318 PM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of northeastern
Washington and southern Bolivar Counties through 415 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arkansas City, or 14 miles southeast of Rohwer, moving east at 25
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Shaw, Scott, Benoit, Winterville and Lamont. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3371 9075 3343 9077 3348 9113 3350 9116
      3349 9119 3350 9118 3356 9123 3358 9115
      3360 9113 3362 9113 3365 9117 3366 9122
      3369 9122 3371 9116 3367 9113 3366 9108
      3368 9103 3371 9105
TIME...MOT...LOC 2018Z 266DEG 22KT 3359 9115 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 5, 3:03 PM CDT, 15 minutes earlier.

Area forecast discussion, Sep 5, 3:03 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
303 PM CDT Sun Sep 5 2021

.DISCUSSION...
Tonight and tomorrow...

A smattering of showers is developing across portions of the
ArkLaMiss this afternoon. Very little of this is being sustained as
the airmass is trying to moisten but instability remains on the low
side. The KJAN 12Z sounding had a PW of 1.07 inches and dewpoints
were actually mixing into the upper 60s this morning. Dewpoints have
come up some and are in the lower to mid 70s across the western half
of the forecast area. Dewpoints remain in the upper 60s in the east.
Further north, showers and an isolated thunderstorm have regenerated
along the cold front that will push through the region later this
afternoon through tonight. There could be a strong storm with this
but overall parameters look low for severe weather and I am not
overly confident in much thunder even with some of this activity.

Convection will continue to push south and east through the region
overnight with the frontal passage. There looks to be a lull in
activity early tomorrow morning before another round of storms will
affect the southeast part of the forecast area later tomorrow
afternoon. Behind the front, drier air will seep south. Dewpoints
will drop into the lower to mid 60s through Monday night with the
exception being in the southeast, where 70s dew points will stick
around. There could be some locally heavy rainfall with the storms
along the front tonight into tomorrow as PW values look to be around
2.1-2.3 inches with this activity. Cooler weather looks to occur
tomorrow with highs mainly in the 80s. /28/

Monday night through Saturday night...Whats left of the frontal
boundary will be stationary over the southern portions of the area
Monday night, as the upper trough pulls away. The front along with
PWATS of 2.0 plus inches will linger across the area on Tuesday,
with another round of isolated scattered storms Tuesday afternoon.
Most of the thundestorm activity will be generally along and south
of the Natchez Trace Corridor. Drier air will build in behind the
front on Wednesday, but some moisture will continue to hang around
in the southeast, with afternoon showers and storms possible.
High temperatures will mostly be in the mid/upper 80s on Tuesday,
but will range from the mid 80s to mid 90s in the west on
Wednesday. Both the GFS/ECMWF are in agreement of an upper tough
deepening over the eastern CONUS early on Thursday and this will
drag a dry cold front south across the area. High pressure will
build in Thursday into Friday and continue into the weekend. As
upper ridging strengthens Saturday, temperatures will be on the
hot side, climbing into the 90s for much of the area./15/

&&

.AVIATION...
18Z TAF discussion:
VFR conditions are prevailing this afternoon and should continue
into this evening. As a front drops south through the region,
there should be scattered showers and storms that will move south
and east through the region. These will likely enter the northwest
around 21Z and continue to drop south and east through 12Z. Some
diminishment of storms is possible through the evening into the
overnight with loss of heating. Any storm that affects a TAF site
could bring reduced flight cats and brief vis restrictions. MVFR
stratus is also possible through tomorrow morning before improving
to VFR. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  86  69  87 /  51  47  12  38
Meridian      71  84  68  87 /  28  55  20  42
Vicksburg     73  88  69  90 /  60  27   4  24
Hattiesburg   73  89  71  88 /  14  70  27  58
Natchez       72  86  69  87 /  55  50  16  38
Greenville    69  86  64  90 /  53   6   1   7
Greenwood     69  87  65  90 /  61  10   2  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

15/28
Hazardous weather outlook, Sep 5, 2:56 PM CDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
256 PM CDT Sun Sep 5 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
256 PM CDT Sun Sep 5 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

28

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Sep 5, 3:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 PM CDT Sun Sep 5 2021

MSZ018-034-052115-
Washington MS-Bolivar MS-
318 PM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of northeastern
Washington and southern Bolivar Counties through 415 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arkansas City, or 14 miles southeast of Rohwer, moving east at 25
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shaw, Scott, Benoit, Winterville and Lamont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3371 9075 3343 9077 3348 9113 3350 9116
      3349 9119 3350 9118 3356 9123 3358 9115
      3360 9113 3362 9113 3365 9117 3366 9122
      3369 9122 3371 9116 3367 9113 3366 9108
      3368 9103 3371 9105
TIME...MOT...LOC 2018Z 266DEG 22KT 3359 9115

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:50 PM CDTSpecial Weather StatementJANWashington55 min
Sep 5, 5:32 PM CDTSpecial Weather StatementJANIssaquena43 min
Sep 5, 6:03 PM CDTSpecial Weather StatementJANHolmes57 min
Sep 5, 6:05 PM CDTSpecial Weather StatementJANIssaquena, Sharkey55 min
Sep 5, 6:45 PM CDTSpecial Weather StatementJANWarren, Yazoo45 min
Sep 5, 6:54 PM CDTSpecial Weather StatementJANCarroll51 min
Sep 5, 5:07 PM CDTSpecial Weather StatementJANWest Carroll53 min
Sep 5, 4:21 PM CDTSpecial Weather StatementJANAshley54 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.